Bernoulli

  • Bernoulli
  • Volume 19, Number 5B (2013), 2750-2767.

On a class of explicit Cauchy–Stieltjes transforms related to monotone stable and free Poisson laws

Octavio Arizmendi and Takahiro Hasebe

Full-text: Open access

Abstract

We consider a class of probability measures $\mu_{s,r}^{\alpha}$ which have explicit Cauchy–Stieltjes transforms. This class includes a symmetric beta distribution, a free Poisson law and some beta distributions as special cases. Also, we identify $\mu_{s,2}^{\alpha}$ as a free compound Poisson law with Lévy measure a monotone $\alpha$-stable law. This implies the free infinite divisibility of $\mu_{s,2}^{\alpha}$. Moreover, when symmetric or positive, $\mu_{s,2}^{\alpha}$ has a representation as the free multiplication of a free Poisson law and a monotone $\alpha$-stable law. We also investigate the free infinite divisibility of $\mu_{s,r}^{\alpha}$ for $r\neq2$. Special cases include the beta distributions $B(1-\frac{1}{r},1+\frac{1}{r})$ which are freely infinitely divisible if and only if $1\leq r\leq2$.

Article information

Source
Bernoulli, Volume 19, Number 5B (2013), 2750-2767.

Dates
First available in Project Euclid: 3 December 2013

Permanent link to this document
https://projecteuclid.org/euclid.bj/1386078619

Digital Object Identifier
doi:10.3150/12-BEJ473

Mathematical Reviews number (MathSciNet)
MR3160570

Zentralblatt MATH identifier
1291.46055

Keywords
beta distribution free infinite divisibility free Poisson law monotone stable law

Citation

Arizmendi, Octavio; Hasebe, Takahiro. On a class of explicit Cauchy–Stieltjes transforms related to monotone stable and free Poisson laws. Bernoulli 19 (2013), no. 5B, 2750--2767. doi:10.3150/12-BEJ473. https://projecteuclid.org/euclid.bj/1386078619


Export citation

References

  • [1] Akhiezer, N.I. (1965). The Classical Moment Problem. Edinburgh: Oliver & Boyd.
  • [2] Arizmendi, O. and Pérez-Abreu, V. (2009). The $S$-transform of symmetric probability measures with unbounded supports. Proc. Amer. Math. Soc. 137 3057–3066.
  • [3] Arizmendi, O., Barndorff-Nielsen, O.E. and Pérez-Abreu, V. (2010). On free and classical type $G$ distributions. Braz. J. Probab. Stat. 24 106–127.
  • [4] Barndorff-Nielsen, O.E. and Thorbjørnsen, S. (2006). Classical and free infinite divisibility and Lévy processes. In Quantum Independent Increment Processes II (U. Franz and M. Schürmann, eds.). Lecture Notes in Math. 1866 33–159. Berlin: Springer.
  • [5] Belinschi, S.T. and Bercovici, H. (2005). Partially defined semigroups relative to multiplicative free convolution. Int. Math. Res. Not. 2 65–101.
  • [6] Belinschi, S.T., Bożejko, M., Lehner, F. and Speicher, R. (2011). The normal distribution is $\boxplus$-infinitely divisible. Adv. Math. 226 3677–3698.
  • [7] Bercovici, H. and Voiculescu, D. (1993). Free convolution of measures with unbounded support. Indiana Univ. Math. J. 42 733–773.
  • [8] Biane, P. (1998). Processes with free increments. Math. Z. 227 143–174.
  • [9] Hasebe, T. (2010). Monotone convolution and monotone infinite divisibility from complex analytic viewpoint. Infin. Dimens. Anal. Quantum Probab. Relat. Top. 13 111–131.
  • [10] Hasebe, T. (2012). Analytic continuations of Fourier and Stieltjes transforms and generalized moments of probability measures. J. Theoret. Probab. 25 756–770.
  • [11] Marčenko, V.A. and Pastur, L.A. (1967). Distribution of eigenvalues in certain sets of random matrices. Mat. Sb. (N.S.) 72 (114) 507–536.
  • [12] Młotkowski, W. (2010). Fuss–Catalan numbers in noncommutative probability. Doc. Math. 15 939–955.
  • [13] Muraki, N. (2001). Monotonic independence, monotonic central limit theorem and monotonic law of small numbers. Infin. Dimens. Anal. Quantum Probab. Relat. Top. 4 39–58.
  • [14] Pérez-Abreu, V. and Sakuma, N. (2012). Free infinite divisibility of free multiplicative mixtures of the Wigner distribution. J. Theoret. Probab. 25 100–121.
  • [15] Rao, N.R. and Speicher, R. (2007). Multiplication of free random variables and the $S$-transform: The case of vanishing mean. Electron. Commun. Probab. 12 248–258.
  • [16] Teschl, G. (2000). Jacobi Operators and Completely Integrable Nonlinear Lattices. Mathematical Surveys and Monographs 72. Providence, RI: Amer. Math. Soc.
  • [17] Voiculescu, D. (1986). Addition of certain noncommuting random variables. J. Funct. Anal. 66 323–346.
  • [18] Voiculescu, D. (1987). Multiplication of certain noncommuting random variables. J. Operator Theory 18 223–235.